MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752452
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that aspiration of the probe was poor during cataract and vitrectomy combined surgery.The surgery was completed on the same day, and it was unknown how it got completed.There was no information about patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.2., h.3., h.6.And h.11.No technical inquiries were received from the customer.Two opened probes were received, with a tip protector, in a tray, for the report.Sample 1: the sample was visually inspected and found to be nonconforming with white/clear foreign material on the welded cap, on needle, inside the port and on port face.Needle bent at stiffener.The sample was then functionally tested for actuation and aspiration.The sample was found to be conforming for aspiration and nonconforming for actuation.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gauge and wear marks observed at several locations on the inner cutter.Inner cutter was observed to be bent.Sample 2: the sample was visually inspected and found to be nonconforming with orange/brown foreign material on the welded cap.The sample was then functionally tested for actuation and aspiration.The sample was found to be conforming for both tests.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation does not confirm the probe had an aspiration failure for sample 1 and 2, the evaluation indicates the probe had an actuation failure for sample 1.The aspiration function of the probe was conforming; however, the observed actuation failure could have caused the cutter to stay in the port of the needle long enough to obstruct aspiration flow at the time the reported event was observed.The exact cause of the actuation failure cannot be determined from the evaluation performed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as the reported aspiration failure was not confirmed, and an exact root cause for the actuation failure of sample 1 could not be determined from this evaluation.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23714116
Report Number1644019-2025-05283
Device Sequence Number8845888
Product Code LRO
UDI-Device Identifier00380657524525
UDI-Public(01)00380657524525(17)270630(11)250707(10)17HWFN
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752452
Device Lot Number17HWFN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2025
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown